Skip to content
Does anyone else twitch?
avatar
lesfm1 posted:
I have noticed for the past couple of months how my muscles twitch. You know like how your eyes will twitch some time, but its my muscles. When I do finally get to sleep, it some times wakes me up. Very annoying. Just wondering. Is that weird or what?

lesgirl1
Reply
 
avatar
hisfaithful1 responded:
I went thru this same thing recently, so I can share with you what caused mine. I was taking Tramadol for pain, then my pcp put me on Flexeril for muscle aches, I was having twitches all over, but wasn't too concerned because I'd heard this is common with any drug this is an SSRI, which what it does is causes our bodies to produce more seritonin.

This was all ok, then I was prescribed Celexa, an antidepressant, a few days later the twitches turned to bad spasms all over. It really bothered me, so I told my pcp and he switched the Celexa to Effexor, I took the Effexor for 4 days, and then experienced a pretty bad episode of what is called Serotonin Syndrome, which happens ( i read rarely) when we are taking usually 1 or more drugs that can cause it. I do not want to scare you, and your probably fine cause your only having little twitches but it can become serious, and even life threatening.

I would encourage you to google Serotonin Syndrome, so you can be aware of the risks. I suffered for almost a week, 6 days with terrible nausea, some vomiting, muscle jerks that were so bad I couldn't sleep, kept my poor hubby awake too, I had bouts of sweats, cold chills, an achy jaw, terrible back pain where I normally do not have it, right where my kidneys are. I felt so sick, weak as a kitten, and even would begin crying, not knowing why. I know now I should have went to the ER, but felt so sick, and thought it will go away soon, plus it was the weekend when it was the worst. You should tell your doctor about this.

I learned a valuable lesson.... I'm the one that has to pay attention to what I'm taking, and be on the lookout for any drug interactions. Yes? We have to be our own advocates.

So talk to your doctor and see what he says, it does sound like the start of this syndrome. I'd hate to see it get worse. And do not want anyone to go thru what I did.

Let us know what he says.

Take care, and God bless
 
avatar
Grampa_Bear replied to hisfaithful1's response:
I used to be slow and jerky, and now I'm not slow anymore....does that count? :goofy:

Jim
Bringing Faith to the Doubtful, Doubt to the Faithful, Comfort to the Afflicted, Affliction to the Comfortable and Funk to the Funkless.
 
avatar
Anjl26 responded:
I get this sometimes too, general occasional twitching. Sometimes it is my eye, other times it's arms or legs. Completely harmless when it's not happening continuously.

There's also a sleep disorder where the body will jerk just as you are almost asleep. Yes, I experience that sometimes too. Again, annoying but harmless.
Being happy doesn't mean everything's perfect. It means you decide to see beyond the imperfections. hugs Sharon
 
avatar
Tany84 replied to Anjl26's response:
I get the same thing!
 
avatar
momo_bryant responded:
yes! i do it too!! sometimes it's small and sometimes i shake the whole bed, but it's different than a muscle spasm. things i found out that are related to it--bladder problems (needing to pee but then can't), heaviness in limbs, limbs falling asleep/going numb easily, etc.
i finally found a fibro specialist and he put me on an anti-seizure/epileptic med called zonide (generic is zonisamid). i noticed that i was having the "spasms" less frequently and that they were less severe.
just know you are def not alone on this one!

deb
 
avatar
mischelle360 responded:
I have had the eye twitching happen off and on over the years but never lasts long. Also muscle twitches too, but not bothersome and not often at all. I always thought it odd when it would happen, esp when one of my eyes would do it. But never knew why. And they have never messed with my sleep either...

Hisfaithful, Great advice! That is horrid that happened to you though :(
 
avatar
mischelle360 replied to Anjl26's response:
I didn't know that was a sleeping disorder! I always thought it was normal, lolol. Not that I do it often, but I have done it here and there over the years.
 
avatar
clayton42 replied to mischelle360's response:
I get twitching when start to dose off at night, but they are not terribly bad. Sometimes I kick myself a little but nothing serious. I have noticed though if I dont twitch before falling asleep I do not sleep at all. With not twitching I can figure it will be a looooong night. So I kinda like the twitching in a way.

I do get some annoying twitches in my eyelids at times. Those drive me batty at times.

Take care
Clayton
 
avatar
bcbailey1977 replied to hisfaithful1's response:
Google Pharmacy Times, it is a magazine for people in the pharamcy field (pharmacists and techs). Then do a search for Serotonin Syndrome. There is about a 1 to 2 page article. I had a patient at the pharmacy I work with taking more than 8 tablets of Tramadol a day (the max dose) and taking an SSRI and when they figured it out he had to take medication for Parkinson's for a while til the tramadol cleared his body.

People like the rush it gives them since it is a non narcotic derivative of morphine.

Just my FYI

Brooke
 
avatar
bcbailey1977 responded:
http://www.pharmacytimes.com/issue/pharmacy/2009/July2009/DrugInteractions-0709

This is the link to the article about serotonin syndrome. you can search for almost anything on the site

Brooke
 
avatar
hisfaithful1 replied to bcbailey1977's response:
Brooke thank you for posting this link. I will for sure check it out. I'm glad you joined the fam here by the way. You are already being such a blessing!

I know what you mean about the Tramadol, it usually eases my pain, plus there is the added bonus of a nice euphoric feeling. Funny though once in awhile I can't even tell I've taken anything, I think those are the days when my pain level is higher, or I'm in a flare. So needless to say I would rather try to keep on the Tramadol, if I can.
And hey everyone... the small twitches you get before falling asleep, are harmless, as you probably know, but if you ever begin to have similar symptoms as I described in my post. Please call your doctor right away. This is nothing to fool around with.
 
avatar
mischelle360 replied to bcbailey1977's response:
Hi Brooke,

So I'm interested... Does the Tramadol have the SSRI (which is one of the things Savella has in it,right?)?

I'm sorry if I sound confusing, I haven't been to sleep yet! I hurt all night and am still hurting.

Anyways, I ask this because I am wondering what my options are if I quit taking Savella. I like that I feel better on Savella but my eyesight is starting to worry me. And I am afraid of Lyrica and cymbalta (did I spell them right? I'm tired! lol)

I'm not sure if I would like the Tramadol or not, not really sure what it is even tho I just read about it... other than it is for... "This medication is used to relieve moderate pain. It is similar to narcotic pain medications. It works on certain nerves in the brain that control how you experience pain."

But from ur post it is a form of morphine? I was given morphine when I had my gallbladder problems and it caused me the worst headaches... would this have the same effect?

And could it be used with prozac and my xanax? Or will they all not mix together well? I was on prozac years ago and really liked how it helped me feel better emotionally. But I am still afraid there will be times I will Need my xanax.

But I Def don't want to end up with Serotonin Syndrome! But I really want options besides the risk of, loss of eyesight, excessive weight gain and or other terrible side effects that go along with lyrica and cymbalta.

I also do not want any drugs that will make me crave them or become addicted. I have seen it happen to so many and I just do not want to travel that road. So I never take stuff no more than I should...

Any advice?
 
avatar
hisfaithful1 replied to mischelle360's response:
Mischelle, I'm not Brooke, but can tell you I take Xanax occasionally, and it works fine with the Tramadol for me.

also I understand perfectly why you are concerned about addiction. There is a difference between addiction and dependance. I do think I am dependant on the Tramadol. You know like, I depend on it to help with my fibro pain. We can't help but become dependant on certain medications that help us.

Also you can google, Tramadol and drug interactions.
I'm sure Brooke will be along with some good advice for you.

Take care

Debbie
 
avatar
bcbailey1977 replied to hisfaithful1's response:
I am running late because my first MD's appointment after diagnosis at 930am AZ/CA time. I will do more research.

I can say this, there are places you can Google interaction checker. I have one on my Droid so I usually look at it while I am typing or have the online window open.

I will get back to y'all after I get off work.

Brooke


Helpful Tips

Living Well with Fibromyalgia
Greetings! I have learned patience and a positive attitude is key to my pain management. I developed Fibromyalgia after a hysterectomy in ... More
Was this Helpful?
191 of 208 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.